Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Igor V. Dolgachev
Title: Classical algebraic geometry: A modern view
Additional book information: Cambridge University Press, Cambridge, 2012, xii+639 pp., ISBN 978-1-107-01765-8, hardcover

References [Enhancements On Off] (What's this?)

  • [1] Daniel Allcock, James A. Carlson, and Domingo Toledo, A complex hyperbolic structure for moduli of cubic surfaces, C. R. Acad. Sci. Paris Sér. I Math. 326 (1998), no. 1, 49-54 (English, with English and French summaries). MR 1649469 (2001h:14042), https://doi.org/10.1016/S0764-4442(97)82711-5
  • [2] Daniel Allcock, James A. Carlson, and Domingo Toledo, The complex hyperbolic geometry of the moduli space of cubic surfaces, J. Algebraic Geom. 11 (2002), no. 4, 659-724. MR 1910264 (2003m:32011), https://doi.org/10.1090/S1056-3911-02-00314-4
  • [3] Mauro C. Beltrametti, Ettore Carletti, Dionisio Gallarati, and Giacomo Monti Bragadin, Lectures on curves, surfaces and projective varieties, A classical view of algebraic geometry, EMS Textbooks in Mathematics, European Mathematical Society (EMS), Zürich, 2009. Translated from the 2003 Italian original by Francis Sullivan. MR 2549804 (2010k:14001)
  • [4] Fedor Bogomolov and Yuri Prokhorov, On stable conjugacy of finite subgroups of the plane Cremona group, I, Cent. Eur. J. Math. 11 (2013), no. 12, 2099-2105. MR 3111709, https://doi.org/10.2478/s11533-013-0314-9
  • [5] A. Cayley, On the triple tangent planes of surfaces of the third order, Cambridge and Dublin Math. J., 4 (1849), 118-138.
  • [6] L. Cremona, Sulla trasformazioni geometriche delle figure piane, Giornale di matematiche di Battaglini 1 (1863), 305-311.
  • [7] Robin Hartshorne, Algebraic geometry. Graduate Texts in Mathematics, No. 52. Springer-Verlag, New York 1977. MR 0463157 (57 #3116)
  • [8] V. A. Iskovskih, Anticanonical models of three-dimensional algebraic varieties, Current Problems in Mathematics, Vol. 12 (Russian), VINITI, Moscow, 1979, pp. 59-157, 239 (loose errata) (Russian). MR 537685 (81i:14026b)
  • [9] J. Lüroth, Einige Eigenschaften einer gewissen Gattung von Curven vierter Ordnung, Math. Ann. 1 (1869), no. 1, 37-53 (German). MR 1509610, https://doi.org/10.1007/BF01447385
  • [10] Shigefumi Mori and Shigeru Mukai, Classification of Fano $ 3$-folds with $ B_{2}\geq 2$, Manuscripta Math. 36 (1981/82), no. 2, 147-162. MR 641971 (83f:14032), https://doi.org/10.1007/BF01170131
  • [11] J. Plücker, Theorie der algebraischen Kurven: Gegründet auf eine neue Behandlungsweise der analytischen Geometrie. Adolph Marcus, Berlin, 1839.
  • [12] J. Sylvester, Sketch of a memoir on elimination, transformation, and canonical forms, Cambridge and Dublin Math. J., 6 (1851), 186-200.

Review Information:

Reviewer: Lev A. Borisov
Affiliation: Rutgers University
Journal: Bull. Amer. Math. Soc. 52 (2015), 129-134
MSC (2010): Primary 14-02; Secondary 14-01
DOI: https://doi.org/10.1090/S0273-0979-2014-01453-3
Published electronically: May 29, 2014
Review copyright: © Copyright 2014 American Mathematical Society
American Mathematical Society